Hail, Clarke
- When
- July 17, 6:20 PM CST to 6:21 PM CST
- Where
- Clarke County, Fulton
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.783, -87.733
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 17, 5:38 PM CST, 42 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 638 PM CDT THU JUL 17 2003 UPDATED NORTHWEST ZONES FOR PRECIPITATION COVERAGES...WHICH WILL BE INCREASED TO LIKELY. RAIN COOLED SURFACE OUTFLOW BOUNDARY FROM COASTAL THUNDERSTORMS HAS PENETRATED INLAND AND IS INTERACTING WITH A MOIST AND UNSTABLE AIRMASS. FORECAST AREA IS UNDER THE INFLUENCE OF A WEAKNESS IN THE UPPER ATMOSPHERE...BETWEEN A RIDGE OF HIGH PRESSURE TO THE WEST AND A TROF IN THE EAST. UPPER LEVEL DISTURBANCES CONTINUE TO TRACK SOUTH THROUGH THE AREA AND IS PARTLY RESPONSIBLE FOR ONGOING CONVECTION TRACKING SOUTH AND WEST INTO NORTHWEST ZONES...WHICH COULD ALSO INTERACT WITH SURFACE BOUNDARY APPROACHING FROM THE SOUTH. SOME STORMS COULD BE STRONG AND HAVE MENTIONED THIS POSSIBILITY. WILL WORD MAIN ACTIVITY INTO THE EVENING AS EXPECT IT TO DIMINISH LATE. /10 .MOB... AL...NONE. FL...NONE. MS...NONE.
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-171700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 630 AM CDT THU JUL 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INTERIOR SOUTHEAST MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...(TODAY AND TONIGHT) SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS THE REGION TODAY. A FEW THUNDERSTORMS THIS AFTERNOON AND EVENING COULD PRODUCE WIND GUSTS AROUND 45 MPH. THERE WILL ALSO BE THE RISK OF FREQUENT LIGHTNING STRIKES WITH THE STORMS. ISOLATED WATERSPOUTS ARE ALSO POSSIBLE TODAY OVER THE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY) SCATTERED ...MAINLY AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED EACH DAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... EMERGENCY MANAGER AND STORM SPOTTER ACTIVATION SHOULD NOT BE REQUIRED FOR SEVERE WEATHER PURPOSES TODAY.
FLZ002>006-172000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 154 PM CDT THU JUL 17 2003 ...THUNDERSTORM ADVISORY FOR OKALOOSA...ESCAMBIA AND SANTA ROSA COUNTIES UNTIL 300 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS FROM NEAR MILLIGAN TO NEAR PACE...MOVING SOUTH AT 15 MPH. THE STORMS WILL AFFECT AREAS IN AND AROUND...CRESTVIEW...PACE... CRESTVIEW AIRPORT...HAROLD...MULAT...BAGDAD...AVALON BEACH AND BELFOREST THROUGH 300 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE STRONG WIND GUSTS TO NEAR 45 MPH...DANGEROUS LIGHTNING AND HEAVY RAIN. ALTHOUGH STILL BELOW SEVERE LIMITS...THESE STORMS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO LIKELY. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...TURN AROUND DONT DROWN...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
ALZ063-171930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 201 PM CDT THU JUL 17 2003 ...THUNDERSTORM ADVISORY FOR MOBILE COUNTY UNTIL 230 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 4 MILES WEST OF BAYOU LA BATRE...MOVING SOUTHWEST AT 15 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...BAYOU LA BATRE THROUGH 230 PM. THE PRIMARY THREATS FROM THIS STORM ARE STRONG WIND GUSTS TO NEAR 45 MPH...SMALL HAIL TO MARBLE SIZE...DANGEROUS LIGHTNING AND HEAVY RAIN. ALTHOUGH STILL BELOW SEVERE LIMITS...THIS STORM COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO LIKELY. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
ALZ064-FLZ002-006-172100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 258 PM CDT THU JUL 17 2003 ...THUNDERSTORM ADVISORY FOR BALDWIN...OKALOOSA AND ESCAMBIA COUNTIES UNTIL 400 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 2 MILES NORTH OF WRIGHT TO NEAR FOLEY...MOVING SOUTH AT 15 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... WRIGHT...SHALIMAR...MARY ESTHER...CINCO BAYOU...PENSACOLA NAVAL BASE...PENSACOLA BEACH AND FORT PICKENS THROUGH 400 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE STRONG WIND GUSTS TO NEAR 40 MPH...DANGEROUS LIGHTNING AND HEAVY RAIN. PEA TO MARBLE SIZE HAIL WILL ALSO BE POSSIBLE WITH THESE STORMS. ALTHOUGH STILL BELOW SEVERE LIMITS...THESE STORMS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO LIKELY...AND PERIODS OF HEAVY RAIN COULD RESULT IN BRIEF PONDING OF WATER AROUND LOW LYING...FLOOD PRONE AREAS. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
ALZ061-063-172200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 403 PM CDT THU JUL 17 2003 ...THUNDERSTORM ADVISORY FOR MOBILE COUNTY UNTIL 500 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS FROM WEST OF SEMMES TO SARARLAND TO SOUTH OF MOBILE REGIONAL AIRPORT...MOVING SOUTHWEST AT 5 MPH. THE THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...BIG CREEK LAKE...SNOW AND TANNER WILLIAMS ROADS...SEVEN HILLS...BIG CREEK LAKE DAM AND TANNER WILLIAMS THROUGH 500 PM CDT. THE PRIMARY THREATS FROM THESE STORMS WILL BE STRONG WIND GUSTS TO NEAR 45 MPH...DANGEROUS LIGHTNING...PEA TO MARBLE SIZE HAIL AND HEAVY RAIN . ALTHOUGH STILL BELOW SEVERE LIMITS...THESE STORMS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO LIKELY...AND PERIODS OF HEAVY RAIN COULD RESULT IN BRIEF PONDING OF WATER AROUND LOW LYING...FLOOD PRONE AREAS. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
ALZ051-MSZ067-172345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 605 PM CDT THU JUL 17 2003 ...THUNDERSTORM ADVISORY FOR CHOCTAW COUNTY IN SOUTHWEST ALABAMA AND WAYNE COUNTY IN SOUTHEAST MISSISSIPPI UNTIL 645 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 4 MILES NORTH OF MT STERLING TO 3 MILES SOUTH OF EUCUTTA...AND MOVING SOUTH...AND SOUTHEAST AT 10 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... BUTLER...LAND...MT STERLING...HIWANNEE...NEEDHAM...WHISTLER AND EVANSBORO THROUGH 645 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE STRONG WIND GUSTS TO NEAR 40 MPH...DANGEROUS LIGHTNING...HEAVY RAIN...AND SMALL HAIL. ALTHOUGH BELOW SEVERE LIMITS...THESE STORMS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY...AND PERIODS OF HEAVY RAIN COULD RESULT IN BRIEF PONDING OF WATER AROUND LOW LYING...FLOOD PRONE AREAS.
ALZ053-055-056-180000- SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE MOBILE AL 620 PM CDT THU JUL 17 2003 ...A THUNDERSTORM ADVISORY IS IN EFFECT FOR CONECUH...MONROE AND CLARKE COUNTIES UNTIL 700 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM JUST WEST OF ALLEN TO NEAR NICHBURG...AND MOVING SOUTH AT 15 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...PERDUE HILL... MEXIA...WALKER SPRINGS...REPTON...MANILLA...MANISTEE AND BARLOW BEND THROUGH 700 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE STRONG WIND GUSTS TO NEAR 40 MPH...DANGEROUS LIGHTNING...SMALL HAIL...AND HEAVY RAIN. ALTHOUGH BELOW SEVERE LIMITS...THESE STORMS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY...AND PERIODS OF HEAVY RAIN COULD RESULT IN BRIEF PONDING OF WATER AROUND LOW LYING...FLOOD PRONE AREAS.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5372594.